Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


guidance regarding the future plan with my treatment
Mar 20, 2001

I am 45years old female diagonsed retro positive in 1999 when I am screaned before my mastectomy. I have a history of untested blood transfusion in 1991 when I went into shock during hysterotomy. In 1999 Feb, viral load is 963 copies/microlitre and CD4 was 580, CD4/CD8 ratio was 0.35 and I was put on AZT(200mg b.i.d), D4T(30mg b.i.d) and retinavir(300mg b.i.d). Later in May 1999, viral load down to <20 copies/microlitre , CD4 930 and CD4/CD8 ratio 0.54 and continued the above treatment until Nov 1999. Due to unavailablity of retinovir i was changed to 3TC(150 b.i.d) and D4T(30mg b.i.d) in Nov 1999. In May 2000, the viral load is <20, CD4 is 780 and CD4/CD8 ratio is 0.6 and continued the above regimen until Feb 2001. When my viral load is 3600, CD4 860 nd CD4/Cd8 ratio is 0.69 in Feb 2001, I was started on AZT(200mg b.i.d), DDI(100mg b.i.d)and nevirapine(200mg od). With in 10days of this regimen I got severe generalised body rash and i am forced to stop the regimen. At present I am not on any medications. I would like you to advise me what regimen to go with or can I stop the treatment and see how my viral load and CD4 goes. I will look forward for your guidance and appreciate it very much.

Response from Dr. Henry

I would assume from your note that you are sensitive to nevirapine so I would avoid that drug. You probably also have some resistance to 3TC. If the protease inhibitors are available I would suggest trying a protease inhibitor based regimen along with AZT/3TC (Combivir). Perhaps Kaletra or amprenavir/ritonavir or saquinavir/ritonavir or indinavir/ritonavir. If you are able to get on one of those combinations they likely would be effective. With your high CD4 count you might consider taking a break from treatment and focus on good nutrition/exercise and other health matters and monitor you blood tests. During the time off treatment new drugs will become available and we would know better how to treat you next. KH



Previous
Neuropathy
Next
About the Kaletra Question (March, 2001)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement